MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451543H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the tip of a tempo 5f cobra 2 100cm catheter broke off in the patient, and the tip remained in the patient.The device separated inside the patient and the segment was not retrieved.The intended procedure was aortic stenting with a graft.There was vessel tortuosity.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was stored and prepped per instructions for use (ifu) and opened in a sterile field.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.X ray image of an arrow pointing to the distal portion of a catheter, which appears separated.The presence of a stent is also visualized and the separated catheter piece is located within the area of the stent.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18001395 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 as reported, the tip of a tempo 5f cobra 2 100cm catheter broke off in the patient, and the tip remained in the patient.The device separated inside the patient and the segment was not retrieved.The intended procedure was aortic stenting with a graft.There was vessel tortuosity.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was stored and prepped per instructions for use (ifu) and opened in a sterile field.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.An x ray image was provided and depicts an arrow pointing to the distal portion of a what appears to be the separated distal portion of a catheter.The presence of a stent is also visualized, and the separated catheter piece is located within the area of the stent.The device was not returned for analysis.A product history record (phr) review of lot 18001395 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter-separated- in patient¿ could not be confirmed as the device was not returned for analysis.However, an x-ray image depicts an arrow pointing to the distal portion of a what appears to be the separated distal portion of a catheter.With the limited information provided it is not possible to determine an exact cause for the event.Procedural factors such as excessive torquing, inadequate flushing or backing the catheter out over an appropriate wire, that may have contributed to the reported event.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿before use, flush all devices entering a vessel with sterile heparinized saline or similar isotonic solution.Keep catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least every two minutes.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3 and h10 as reported, the tip of a tempo 5f cobra 2 100cm catheter broke off in the patient, and the tip remained in the patient.The device separated inside the patient and the segment was not retrieved.The catheter was jailed/trapped at some point during the endovascular aneurysm repair (evar) procedure.The intended procedure was aortic stenting with a graft.There was vessel tortuosity.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was stored and prepped per instructions for use (ifu) and opened in a sterile field.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.X ray image of an arrow pointing to the distal portion of a catheter, which appears separated.The presence of a stent is also visualized, and the separated catheter piece is located within the area of the stent.The device was not returned for analysis.A product history record (phr) review of lot 18001395 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter-separated- in patient¿ could not be confirmed as the device was not returned for analysis.However, an x-ray image depicts an arrow pointing to the distal portion of a what appears to be the separated distal portion of a catheter.With the limited information provided it is not possible to determine an exact cause for the event.There are procedural factors such as, over torquing, insufficient flushing of the catheter that can lead to resistance friction on a guide wire in addition to catheter entrapment, such as has been known to occur during endovascular aortic aneurysm repairs, that can lead to tensile overload and separation of the catheter.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿before use, flush all devices entering a vessel with sterile heparinized saline or similar isotonic solution.Keep catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least every two minutes.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the tip of a tempo 5f cobra 2 100cm catheter broke off in the patient, and the tip remained in the patient.The device separated inside the patient and the segment was not retrieved.The catheter was jailed/trapped at some point during the endovascular aneurysm repair (evar) procedure.The intended procedure was aortic stenting with a graft.There was vessel tortuosity.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was stored and prepped per instructions for use (ifu) and opened in a sterile field.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.X ray image of an arrow pointing to the distal portion of a catheter, which appears separated.The presence of a stent is also visualized and the separated catheter piece is located within the area of the stent.The device was not returned for evaluation.

Brand Name
CATH TEMPO 5F C2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16000028
Report Number9616099-2022-06163
Device Sequence Number6578217
Product Code DQO
UDI-Device Identifier10705032008662
UDI-Public10705032008662
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number451543H0
Device Catalogue Number451543H0
Device Lot Number18001395
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer02/06/2023
02/24/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/17/2023
03/03/2023
Date Device Manufactured02/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown